U.S. doctors online nowAsk doctors free
United Kingdom
A female asked:

I missed a months worth of contraceptive pills and this month my period was light and irregular for me is this normal?

2 doctor answers4 doctors weighed in
Dr. Douglas Lawson
Obstetrics and Gynecology 28 years experience
Missed pills: If you're sexually active check a pregnancy test as the irregular light bleeding could be implantation or pregnancy related bleeding. Most women resume normal cycles when the pill is stopped, but others may have amenorrhea (no period) or oligomenorrhea (less than normal periods).
Dr. Ivelisse Rivera-Godreau
Family Medicine 24 years experience
Yes..: If you are using your birth control pills after a prolonged period of not taking them you may present with spotting and irregular bleeding.Make sure also you are not pregnant and get a test as well if you have been sexually active during this period of time. Make sure you take your pills around the same time every day in order to get effective protection and avoid irregularities in your cycle.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.